Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 1, 2012, 3:23 AM EST for Fayette County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2012, 3:23 AM EST (08:23 UTC)
- Expired
- Mar 1, 2012, 4:00 AM EST
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
County Fayette County, GA
The radar
The Atlanta radar (KFFC), 9 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.4 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 355 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
921
WWUS82 KFFC 010823
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
323 AM EST THU MAR 1 2012
GAZ054-010900-
323 AM EST THU MAR 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN FAYETTE COUNTY
UNTIL 400 AM EST...
AT 320 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF PEACHTREE CITY...MOVING EAST AT
40 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS FAYETTE
COUNTY THROUGH 400 AM EST. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE PEACHTREE CITY...STARRS MILL...BROOKS...LAKE HORTON...INMAN
AND WOOLSEY.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3344 8439 3342 8440 3341 8439 3336 8440
3332 8438 3329 8442 3326 8443 3327 8450
3333 8452 3335 8457 3340 8461 3345 8463
TIME...MOT...LOC 0823Z 280DEG 35KT 3339 8465
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 1, 1:35 AM EST, 1 hour 48 minutes earlier.
Area forecast discussion, Mar 1, 1:35 AM EST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 135 AM EST THU MAR 1 2012 .UPDATE... QUICK UPDATE TO POPS AND WX BASED ON TRENDS. SEVERE CONVECTION MOSTLY FAILED TO MATERIALIZE OVER CWA...HOWEVER FRONT AND INGREDIENTS FOR DEEP CONVECTION REMAIN TO OUR NORTH AND WEST. MLCAPE 250-750 J/KG AND 0-1KM BULK SHEAR AND SRH QUITE HIGH FROM ERN TN TO SRN AL. STP REMAINS AROUND 1-3 IN THIS AXIS. STORMS ARE INDEED FIRING AGAIN IN NE TN AND ERN KY CLOSER TO FRONT. VERY ISOLD SHRA IN FAR NE AL AND NW GA FORMING IN STG LOW LEVEL WAA AS WELL. CANT RULE OUT ISOLD TSRA SNEAKING IN TO ANY PART OF CWA EXCEPT FAR SOUTH. ATTM DO NOT THINK ANY STORM THAT DEVELOPS WILL BE SEVERE BUT COULD APPROACH OR BRIEFLY EXCEED THAT LEVEL. WILL CONTINUE TO MONITOR. LATEST MODEL GUIDANCE SHOWS NEXT CHC FOR STORMS STILL ON TRACK FOR LATE FRIDAY NIGHT. SNELSON && .PREV DISCUSSION... /ISSUED 924 PM EST WED FEB 29 2012/ UPDATE...IT IS ALL ABOUT TIMING THIS TIME OF YEAR FOR SEVERE STORMS AND THUS FAR THE INSTABILITY AND SHEAR HAVE BEEN OUT OF PHASE. THIS HAS RESULTED IN LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS WITH A CONSIDERABLE WEAKENING TREND AS IT SAGS SOUTH INTO THE ATLANTA METRO. STILL HAVE A SECOND WAVE OF DIFFERENTIAL PVA TO MOVE ACROSS DURING THE OVERNIGHT HOURS WHICH THE WRF HAS BEEN KEYING ON FOR ADDITIONAL DEVELOPMENT TONIGHT. FEEL BASED ON UPSTREAM CONVECTION WHICH HAS ALSO BEEN WEAK THAT CHANCES FOR ANY STRONG OR SEVERE STORMS IS LIMITED. WILL BE UPDATING FORECAST AND GRAPHICAST TO TONE DOWN WORDING SIGNIFICANTLY. PREV DISCUSSION... /ISSUED 247 PM EST WED FEB 29 2012/ SHORT TERM /TONIGHT THROUGH FRIDAY/... PRIMARY CONCERN IN THE SHORT TERM ARE AT LEAST TWO POSSIBLE ROUNDS OF SEVERE WEATHER. THE FIRST ROUND APPEARS POSSIBLE AFTER 00Z TONIGHT AND INTO THE MORNING HOURS OF THURSDAY. A COLD FRONT IS EXPECTED TO PUSH INTO THE STATE THIS EVENING THROUGH TOMORROW AND THEN STALL OUT OVER CENTRAL GEORGIA THURSDAY. LOCAL 4KM WRF MODEL SUGGESTS CONVECTION COULD LAST FROM 00Z TO ALMOST 12Z ACROSS THE NORTHERN CWA AS THE FRONT STALLS OUT. LARGE 0 TO 3 KM HELICITY VALUES OF 400 TO 600 ARE FORECAST FOR FAR NORTHERN GEORGIA ALONG WITH MUCAPE AROUND 500 TO 1000 J/KG SPC SUGGESTS THAT RISK OF ROTATING UPDRAFTS. 0 TO 6 KM BULK SHEAR VALUES ARE EXCEEDING 60 KNOTS IN MOST OF THE CWA. EXPECT THE STORM MODE IN THE EVENING TO BE BROKEN LINES WITH POSSIBLE EMBEDDED SUPERCELLS. MAIN THREAT IN THE EVENING ARE STRONG WINDS...TORNADOES AND SOME HAIL. AS THE FRONT AND 0 TO 6 KM SHEAR VECTOR BECOMES MORE PARALLEL TO EACH OTHER...EXPECT THE STORM MODE TO CHANGE INTO LINEAR STORMS. WHEN THE STORMS BECOME MORE LINEARLY ORGANIZED EXPECT A WIND THREAT TO BECOME THE MAIN HAZARD WITH POSSIBLE EMBEDDED TORNADOES. SPC HAS ALSO ISSUED A MODERATE RISK FOR SEVERE WEATHER FOR FAR NORTHERN GEORGIA WITH A POSSIBILITY OF STRONG TORNADOES. THIS IS DEFINITELY THE CASE IN FAR NORTHERN GEORGIA. PEOPLE IN NORTHERN AND CENTRAL GEORGIA SHOULD REVIEW SEVERE WEATHER SAFETY RULES BEFORE THIS EVENT OCCURS. FOR MORE INFORMATION PLEASE SEE OUR MULTIMEDIA BRIEFING ON THIS EVENT AT WWW.WEATHER.GOV/ATLANTA. THE STALLED OUT COLD FRONT ACROSS CENTRAL GEORGIA WILL THEN START TO MARCH NORTH AS A WARM FRONT ON FRIDAY. AS THIS SYSTEM MOVES NORTH WE HAVE ANOTHER POSSIBILITY OF RAIN AND THUNDERSTORMS AND POSSIBLY SEVERE THUNDERSTORMS IN NORTHERN GEORGIA AGAIN. POPULATED THE GRIDS WITH THE MAV AND ADJUSTED OVERNIGHT TEMPS UP TO ACCOUNT FOR HIGHER DEWPOINTS IN FRONT OF THE FRONT. OTHERWISE HAVE BLENDED THE HIGH TEMPERATURES BETWEEN THE MAV...MET AND PREVIOUS FORECAST. ALSO INCREASED THE DEWPOINTS TO MORE REPRESENTATIVE VALUES. 26 LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... /ISSUED 347 AM EST WED FEB 29 2012/ THE COLD FRONT MENTIONED ABOVE STALL ACROSS CENTRAL/SOUTH GA THU BEFORE GETTING PULLED BACK NORTH AS A WARM FRONT THU NIGHT AS NEXT LOW CENTER DEVELOPS. A CLOSED LOW CENTER DEVELOPS OVER OK FRI MORNING AND LIFTS NE INTO THE GREAT LAKES STATES AS IT DEEPENS THROUGH SAT MORNING. THIS LOW CENTER PULLS THE FIRST COLD FRONT NORTHWARD AS A WARM FRONT FRIDAY WITH A SECOND COLD FRONT PUSHING INTO OUR AREA SAT MORNING. THIS PATTERN WILL PUT GA IN THE WARM MOIST SECTOR AGAIN DURING THE PRIME HEATING OF THE DAY FRI. INSTABILITY INDICES PEAK FRI AFTERNOON WITH MUCAPES AROUND 300-500 J/KG AND 0-6KM BULK SHEAR IN THE 50-60 KT RANGE. THIS IS BEGINNING TO LOOK LIKE IT WILL BE A REPEAT OF WHAT IS EXPECTED TODAY. THIS IS WHY SPC HAS PUT NW GA UNDER A SLIGHT RISK FOR FRI. WILL DEFINITELY SEE SOME THUNDERSTORMS FRI JUST NOT SURE ON THE INTENSITY OF THE STORMS JUST YET. THE FRONT SWEEPS THROUGH THE STATE SAT MORNING WITH A LARGE HIGH PRESSURE RIDGE BUILDING IN FROM TX SAT AFTERNOON. THIS RIDGE SETS UP OVER GA AND KEEPS THE AREA DRY THROUGH THE MIDDLE OF NEXT WEEK. TEMPS FINALLY GET DOWN TO NEAR SEASONAL NORMS DAYS 4-7. AVIATION... 06Z UPDATE... MVFR CIGS PREVAIL OVER MOST OF THE TAF SITES AT THIS TIME. RADAR SHOWS A CLUSTER OF TSTMS IN EAST CENTRAL AL MOVING AT 50 KTS TOWARD FTY AND ATL. EXPECTING TSTMS TO AFFECT ATL AND METRO AIRPORTS BETWEEN 07Z AND 10Z. OTHERWISE...THE COLD FRONT HAS ENTERED NORTHWEST AL AND SHOULD ENTER NORTHWEST GA AROUND 08Z. THE NAM AND GFS MODELS DIFFER ON WHETHER THE FRONT WILL PASS THROUGH ATL. CURRENT THINKING IS IT WILL END UP JUST SOUTH OF ATL BY 14Z THEN STALL AND GRADUALLY MOVE NORTH AS A WARM FRONT DURING THE REST OF THE DAY. MVFR CIGS WITH SCATTERED TSTMS WILL BE AHEAD AND ASSOCIATED WITH THE FRONT UNTIL THE ATMOSPHERE HAS TIME TO STABILIZE IN THE MORNING. EXPECTING VFR CONDITIONS BY AFTERNOON. SOUTHWEST WIND 5 TO 10 KTS WILL BRIEFLY SHIFT TO WEST TO NORTHWEST THIS MORNING THEN BECOME SOUTHWEST AGAIN IN THE AFTERNOON. //ATL CONFIDENCE...06Z UPDATE... MEDIUM CONFIDENCE IN ALL ELEMENTS. 16 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 61 75 57 73 / 70 30 50 70 ATLANTA 64 73 61 74 / 40 30 60 60 BLAIRSVILLE 57 70 49 68 / 30 20 50 70 CARTERSVILLE 57 73 57 75 / 40 30 60 70 COLUMBUS 64 76 65 78 / 30 30 30 20 GAINESVILLE 61 73 57 70 / 40 30 60 70 MACON 64 77 62 78 / 20 30 60 20 ROME 56 73 57 76 / 30 30 60 70 PEACHTREE CITY 62 73 59 75 / 50 30 60 40 VIDALIA 64 78 65 80 / 20 20 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 13
Hazardous weather outlook, Feb 29, 10:26 PM EST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1026 PM EST WED FEB 29 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-020330- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1026 PM EST WED FEB 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ISOLATED THUNDERSTORMS EXPECTED ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A LARGE FRONTAL SYSTEM MOVING THROUGH THE EASTERN UNITED STATES WILL BE ENTERING THE PEACH STATE OVERNIGHT. IT WILL CONTINUE MOVING SOUTHEAST THROUGH GEORGIA INTO THURSDAY. .PRIMARY HAZARDS... ISOLATED THUNDERSTORMS MAY HAVE OCCASIONAL CLOUD-TO-GROUND LIGHTNING...GUSTY WINDS...AND SMALL HAIL. .DISCUSSION... AMPLE INSTABILITY...VERTICAL WIND SHEAR...AND AVAILABLE MOISTURE COMBINE TO ALLOW THUNDERSTORM-RELATED HAZARDS THROUGH THE OVERNIGHT AHEAD OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ISOLATED SEVERE STORMS EXPECTED AGAIN FRIDAY AND FRIDAY NIGHT...OTHERWISE NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA. 10
In the hours before
Special weather statement, Mar 1, 3:10 AM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
310 AM EST THU MAR 1 2012
GAZ053-010845-
310 AM EST THU MAR 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN COWETA COUNTY
UNTIL 345 AM EST...
AT 306 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ARNCO-SARGENT...MOVING EAST AT 35 MPH.
WIND GUSTS OF 40 MPH ARE POSSIBLE AS THIS STORM MOVES ACROSS COWETA
COUNTY THROUGH 345 AM EST. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE ARNCO-SARGENT...DUNAWAY GARDENS...NEWNAN...MADRAS...THOMAS
CROSSROADS...CANNONGATE...SHARPSBURG AND TURIN.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
AROUND LIGHT...UNSECURED OBJECTS.
&&
LAT...LON 3349 8486 3349 8461 3348 8463 3340 8461
3334 8456 3329 8456 3336 8490
TIME...MOT...LOC 0810Z 279DEG 30KT 3341 8481Special weather statement, Mar 1, 3:23 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
323 AM EST THU MAR 1 2012
GAZ054-010900-
323 AM EST THU MAR 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN FAYETTE COUNTY
UNTIL 400 AM EST...
AT 320 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF PEACHTREE CITY...MOVING EAST AT
40 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS FAYETTE
COUNTY THROUGH 400 AM EST. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE PEACHTREE CITY...STARRS MILL...BROOKS...LAKE HORTON...INMAN
AND WOOLSEY.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3344 8439 3342 8440 3341 8439 3336 8440
3332 8438 3329 8442 3326 8443 3327 8450
3333 8452 3335 8457 3340 8461 3345 8463
TIME...MOT...LOC 0823Z 280DEG 35KT 3339 8465The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 29, 7:35 PM EST | Special Weather Statement | FFC | Chattooga, Floyd | 55 min |
| Feb 29, 7:42 PM EST | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 33 min |
| Mar 1, 3:10 AM EST | Special Weather Statement | FFC | Coweta | 35 min |
| Mar 1, 9:35 AM EST | Special Weather Statement | FFC | Washington | 40 min |
| Mar 1, 10:16 AM EST | Special Weather Statement | FFC | Jefferson | 44 min |
| Mar 1, 1:47 PM EST | Special Weather Statement | FFC | Emanuel, Treutlen | 28 min |
| Mar 1, 1:54 PM EST | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Laurens, Treutlen | 51 min |
| Mar 1, 3:15 PM EST | Special Weather Statement | FFC | Chattahoochee, Marion, Schley | 45 min |
| Mar 1, 4:14 PM EST | Special Weather Statement | FFC | Dooly, Macon | 46 min |
| Mar 1, 5:09 PM EST | Special Weather Statement | FFC | Bleckley, Houston, Peach, Twiggs | 36 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.